ADVERTISEMENT

Q. Could my insomnia be due to increase in Zoloft dosage?

Answered by
Dr. Ramchandra Lamba
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 28, 2018 and last reviewed on: Sep 18, 2020

Hello doctor,

I have been taking 100 mg of Zoloft for a number of years. On 14th, my doctor added another 50 mg which I take at bedtime. For the past few days, I have been experiencing severe insomnia and can rarely sleep for more than an hour at a time. In addition, I have begun taking 25 mg of Seroquel three times a day. Could the increase in Zoloft three weeks ago be causing this recent bout of insomnia? If yes, how long after my doctor returns to the old dosage before this side effect diminishes?

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

The increase of the dose of Zoloft (Sertraline) can cause sleep problem, as you are facing currently. To manage this, you can change the time from night to morning or afternoon. If you altogether stop night doses of Zoloft (return back to 100 mg per day), then this sleep issue will me resolve within four to five days.

Another way to manage sleep is to take Seroquel (Quetiapine) 25 mg in morning and 50 mg at night time. By this, your sleep will be normal as Seroquel has sedative property.

Try to manage adequate sleep hygiene, like do not sleep during daytime, no coffee after 5 PM, no alcohol, etc.

For more information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist

Thank you doctor,

Why would my inability to sleep not occur until I had been taking the increased dosage for about three weeks?

#

Hello,

Welcome back to icliniq.com.

Yes, Zoloft has some activating effects that may become evident only after one or two weeks. This may be the cause of your sleep problem. To minimize this, you may take Zoloft total dose of 150 mg in the morning. That works well in few persons.

For more information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Please prescribe better medicines than Alprazolam and Sertraline for anxiety and sleep problem.

.. suffering from anxiety and you are taking good medication for it. If you are not improving with 50 mg of Sertraline then you can increase dose of medication. You can take 100 mg of Sertraline. Never take Sertraline on empty stomach otherwise it wi...   Read full

Could my insomnia be due to increase in Zoloft dosage?

.. of the dose of Zoloft (Sertraline) can cause sleep problem, as you are facing currently. To manage this, you can change the time from night to morning or afternoon. If you altogether stop night doses of Zoloft (return back to 100 mg per day), then...   Read full

I have insomnia with weird emotional state and negative thoughts. How to deal with it?

.. to have an anxiety type disorder mixed with depressive episodes. You will need to visit a psychiatrist and he will prescribe you SSRI (selective serotonin reuptake inhibitor) type of medicines which will help with your problem. It basically happen...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.